Alert archive / Michigan / River Flood Warnings in 2014
River Flood Warning 1, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Mar 31, 2014, 12:21 PM EDT for Arenac County, Michigan. It took effect at Mar 31, 2014, 3:53 PM EDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2014, 12:21 PM EDT (16:21 UTC)
- In effect from
- Mar 31, 2014, 3:53 PM EDT
- Expired
- Apr 4, 2014, 8:00 AM EDT
- In force
- 4 days
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Arenac County, MI
The radar
The NCL Michigan radar (KAPX), 113 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rifle River near Sterling (STRM4).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
823
WGUS43 KAPX 311621
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1221 PM EDT MON MAR 31 2014
...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RECENT WARM WEATHER AND EXPECTED PRECIPITATION TONIGHT IS EXPECTED TO
PUSH THE RIFLE RIVER NEAR STERLING ABOVE FLOOD STAGE TOWARD MIDDAY
TUESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION THIS EVENING AS NEW INFORMATION BECOMES
AVAILABLE.
&&
MIC011-010421-
/O.NEW.KAPX.FL.W.0001.140401T1330Z-140404T1200Z/
/STRM4.1.ER.140401T1330Z.140402T1800Z.140404T0600Z.NO/
1221 PM EDT MON MAR 31 2014
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLOOD WARNING FOR
THE RIFLE RIVER NEAR STERLING.
* FROM TUESDAY MORNING TO FRIDAY MORNING....
* AT 11:30 AM MONDAY THE STAGE WAS 5.2 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND
CONTINUE TO RISE TO NEAR 7.5 FEET BY WEDNESDAY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT
WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME TUE WED THU
RIFLE RIVER
STERLING 6 5.2 MON 11 AM 5.5 7.0 7.4
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$
JPB5 follow-up statements
064
WGUS83 KAPX 311959
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EDT MON MAR 31 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RECENT WARM WEATHER AND EXPECTED PRECIPITATION TONIGHT IS EXPECTED TO
PUSH THE RIFLE RIVER NEAR STERLING ABOVE FLOOD STAGE THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION LATER THIS EVENING AS NEW INFORMATION
BECOMES AVAILABLE.
&&
MIC011-010759-
/O.EXT.KAPX.FL.W.0001.140331T1953Z-140404T1200Z/
/STRM4.1.ER.140331T1915Z.140402T0000Z.140404T0130Z.NO/
359 PM EDT MON MAR 31 2014
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* FROM THIS AFTERNOON TO FRIDAY MORNING.
* AT 2:45 PM MONDAY THE STAGE WAS 5.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 9 FEET BY TOMORROW EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT
WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME TUE WED THU
RIFLE RIVER
STERLING 6 5.9 MON 03 PM 7.8 8.9 7.2
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$
JPB703
WGUS83 KAPX 010129
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
929 PM EDT MON MAR 31 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RECENT WARM WEATHER AND EXPECTED PRECIPITATION TONIGHT IS EXPECTED TO
PUSH THE RIFLE RIVER NEAR STERLING ABOVE FLOOD STAGE BY TUESDAY
MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC011-011329-
/O.EXT.KAPX.FL.W.0001.000000T0000Z-140404T1330Z/
/STRM4.1.ER.140331T1915Z.140402T1800Z.140404T0730Z.NO/
929 PM EDT MON MAR 31 2014
...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* UNTIL FRIDAY MORNING.
* AT 8:30 PM MONDAY THE STAGE WAS 4.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND
CONTINUE TO RISE TO NEAR 8.3 FEET BY WEDNESDAY EARLY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT
WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME TUE WED THU
RIFLE RIVER
STERLING 6 4.8 MON 08 PM 7.5 8.2 6.1
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$999
WGUS83 KAPX 011354
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
954 AM EDT TUE APR 1 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RECENT WARM WEATHER AND PRECIPITATION WILL CAUSE QUICK RISES ON
THE RIFLE RIVER NEAR STERLING TODAY...WITH THE RIVER EXPECTED TO
RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION...AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC011-020154-
/O.CON.KAPX.FL.W.0001.000000T0000Z-140404T1330Z/
/STRM4.1.ER.140331T1915Z.140402T1800Z.140404T0730Z.NO/
954 AM EDT TUE APR 1 2014
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* UNTIL FRIDAY MORNING.
* AT 9:30 AM TUESDAY THE STAGE WAS 4.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON
AND CONTINUE TO RISE TO NEAR 7.8 FEET BY WEDNESDAY EVENING. THE
RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT
WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
RIFLE RIVER
STERLING 6 4.7 TUE 09 AM 7.5 8.2 6.1
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$043
WGUS83 KAPX 020022
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
822 PM EDT TUE APR 1 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RECENT WARM WEATHER AND PRECIPITATION WILL CAUSE RISES ON
THE RIFLE RIVER NEAR STERLING. THE RIVER WILL NOT RISE AS QUICKLY
AS EARLIER FORECAST. BUT THERE IS A GOOD CHANCE FOR SIGNIFICANT
PRECIPIATION IN THE RIFLE RIVER BASIN LATE IN THE WEEK...WHICH
COULD LEAD TO AN EXTENDED THREAT FOR FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC011-021222-
/O.EXT.KAPX.FL.W.0001.000000T0000Z-140404T0000Z/
/STRM4.1.ER.140331T1915Z.140403T0600Z.140403T1800Z.NO/
822 PM EDT TUE APR 1 2014
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* UNTIL THURSDAY EVENING.
* AT 7:30 PM TUESDAY THE STAGE WAS 5.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE
TO RISE TO NEAR 6.2 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON.
* IMPACT...AT 6.0 FEET...HIGH WATER BEGINS TO IMPACT CANOE LIVERY AT
RIVER VIEW CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
RIFLE RIVER
STERLING 6 5.0 TUE 07 PM 6.2 5.6 5.0
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$165
WGUS83 KAPX 021539
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1139 AM EDT WED APR 2 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RECENT RAIN AND WARMTH HAS BEEN INSUFFICIENT TO PRODUCE FLOODING
ON THE RIFLE RIVER. HOWEVER...ADDITIONAL RISES ARE POSSIBLE THROUGH
LATE WEEK AND THE WEEKEND AS MORE SIGNIFICANT PRECIPITATION ARRIVES.
&&
MIC011-021609-
/O.CAN.KAPX.FL.W.0001.000000T0000Z-140404T0000Z/
/STRM4.1.ER.140331T1915Z.140403T0600Z.140403T1800Z.NO/
1139 AM EDT WED APR 2 2014
THE FLOOD WARNING IS CANCELLED FOR
THE RIFLE RIVER NEAR STERLING.
* AT 10:30 AM WEDNESDAY THE STAGE WAS 4.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE THROUGH LATE
WEEK. HOWEVER...ADDITIONAL RISES ARE POSSIBLE FRIDAY THROUGH
THE WEEKEND AS SIGNIFICANT PRECIPITATION ARRIVES.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
RIFLE RIVER
STERLING 6 4.7 WED 10 AM 6.2 5.6 5.0
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Mar 31, 11:57 AM EDT, 24 minutes earlier.
Area forecast discussion, Mar 31, 11:57 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1157 AM EDT MON MAR 31 2014 .SYNOPSIS... ISSUED AT 307 AM EDT MON MAR 31 2014 HIGH PRESSURE AND MILD CONDITIONS TODAY WILL GIVE WAY TO AN APPROACHING COLD FRONT LATER TONIGHT. THIS FRONT WILL BRING WITH IT A GOOD CHANCE FOR SHOWERS...ALONG WITH A RETURN OF COOLER AIR BY LATER TUESDAY. RAIN WILL MIX WITH...AND EVENTUALLY CHANGE OVER TO A BIT OF SNOW ON TUESDAY...BUT ONLY MINOR ACCUMULATIONS ARE EXPECTED. COOL WEATHER WILL CONTINUE FOR THE MIDDLE AND END OF THE WEEK...WITH ANOTHER CHANCE FOR A WINTRY MIX OF PRECIPITATION THURSDAY NIGHT INTO THE START OF THE WEEKEND. && .UPDATE... ISSUED AT 1157 AM EDT MON MAR 31 2014 THICKER CLOUD COVER EXPECTED TO PERSIST ACROSS EASTERN UPPER/FAR NORTHWEST LOWER THIS AFTERNOON ALONG WITH SOME ACCAS INDUCED VIRGA GIVEN STEEP MID LEVEL LAPSE RATES IN PLACE. MORE SUN EXPECTED OVER SOUTHEASTERN PORTIONS OF THE FORECAST AREA. TEMPERATURES ARE WARMING NICELY SO FAR THIS MORNING...WITH SOME 50+ DEGREE READINGS ALREADY SHOWING UP ACROSS NORTHWEST LOWER. WILL BE ISSUING A FLOOD WARNING FOR THE RIFLE RIVER NEAR STERLING SHORTLY AFTER MIDDAY...LATEST FORECAST BASED ON AROUND 0.25 INCH QPF PUSHING RIVER ABOVE FLOOD STAGE NEAR MIDDAY TOMORROW. RECENT SNOW MELT HAS PUSHED RIVER UP A COUPLE FEET OVER PAST TWO DAYS...AND HAS BEEN FLUCTUATING A BIT BUT IS TRENDING UP AGAIN THIS MORNING. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 307 AM EDT MON MAR 31 2014 ...MARCH OUT LIKE A LAMB... HIGH IMPACT WEATHER POTENTIAL: ADDITIONAL RIVER RISES LIKELY GIVEN SNOWMELT TODAY AND LIGHT RAINFALL TONIGHT...BUT CURRENTLY NO SIGNIFICANT FLOODING THREAT. PATTERN SUMMARY: A LOOK AT THE PATTERN EARLY THIS MORNING REVEALS PACIFIC WARMTH FLOODING MUCH OF THE CONUS...WITH THE LONE EXCEPTION BEING A CUTOFF AND SLOW MOVING EAST COAST LOW PRESSURE SYSTEM. WEST OF THIS SYSTEM...SHARPENING SHORTWAVE RIDGING BROUGHT A VERY NICE DAY ON SUNDAY WITH A FEW SPOTS IN NORTHERN MICHIGAN MAKING IT ABOVE THE 50 DEGREE MARK. WATER VAPOR IMAGERY REVEALS A POTENT SHORTWAVE WEST OF THIS RIDGE AS THE FIRST IN A PARADE OF FEATURES THAT WILL IMPACT US THIS WEEK. PRESENTATION OF THIS FEATURE ON SATELLITE IS QUITE IMPRESSIVE...AND A LOOK DOWN TO THE SURFACE REVEALS A 993 MB LOW EMERGING EAST OF THE ROCKIES. FURTHER EAST...THE RIDGE OF HIGH PRESSURE RESPONSIBLE FOR SUNDAY/S CLEAR SKIES HAS SHIFTED EAST WITH SOUTH TO SOUTHEAST RETURN FLOW DEVELOPING OVER NORTHERN MICHIGAN. 00Z APX RAOB SHOWS A MOISTENING AIRMASS...BUT MOSTLY ALOFT WITH ALL KINDS OF DRY LLEVEL AIR IN PLACE. ALSO SEEN IS A MIXED LAYER THAT REACHED 880 MB YESTERDAY...PROBABLY 50-70 MB HIGHER THAN ADVERTISED BY YESTERDAY/S GUIDANCE. NORTHEAST OF THE ROCKIES SURFACE LOW IS A COLD FRONT THAT STRETCHES ACROSS THE NORTHERN PLAINS AND THEN ARCS NORTH OF THE GREAT LAKES TO LOW PRESSURE OVER HUDSON BAY. PRIMARY FORECAST CONCERNS THROUGH THIS FORECAST PERIOD INCLUDE THE EVOLUTION OF THE UPSTREAM LOW PRESSURE SYSTEM AND HOW 1-ITS CLOUD COVER IMPACTS TEMPERATURES TODAY AND 2-WHEN THE ARRIVING LOW PRESSURE SYSTEM WILL BRING PRECIPITATION TO NORTHERN MICHIGAN. THROUGH DAYBREAK: WITH DECENT MIXING ALOFT...HAVE SEEN TEMPERATURES ONLY SLOWLY FALL OVERNIGHT WITH MOST SPOTS IN THE UPPER 20S AND LOWER 30S. WILL END UP QUITE A BIT WARMER THAN PREVIOUS NIGHTS...WITH ALL SPOTS LIKELY REMAINING ABOVE 20...AND A FEW SPOTS /THOSE THAT REMAIN MIXED/ LIKELY TO FAIL TO DROP BELOW THE FREEZING MARK. LOTS OF CIRRUS SHOULD PROVIDE FOR A NICE SUNRISE ACROSS NORTHERN MICHIGAN. TODAY: A QUIET AND WARM DAY ON TAP AS DEEP SOUTHERLY FLOW BRINGS CONTINUED WARM ADVECTION. CLOUD COVER AT THE MID AND UPPER LEVELS WILL BE CONSIDERABLE AT TIMES...BUT DO NOT EXPECT ANYTHING BELOW 12KFT THROUGH THE DAY WITH VERY DRY LLEVEL AIRMASS. WITH GRADIENT STRENGTHENING...THE OTHER ELEMENT OF NOTE WILL BE SOUTHEAST WINDS...WHICH SHOULD REACH 10-15 MPH...WITH SOME GUSTS NEAR THE LAKES AND OVER INTERIOR EXPOSED LOCATIONS 20-25MPH. TEMPERATURES /CONFIDENCE: MODERATE/: TRAJECTORY ANALYSIS REVEALS THIS AFTERNOON AIRMASS WAS LOCATED OVER EASTERN ILLINOIS 24 HOURS PREVIOUS...WHERE HIGHS YESTERDAY WERE IN THE MID/UPPER 50S. T9S RISE INTO THE UPPER SINGLE DIGITS WHICH...FULLY MIXED WOULD AGREE WELL WITH THESE VALUES. MAV/MET NUMBERS CONTINUE TO BE VERY LOW WITH UNDERDONE MIXING. INTERESTINGLY...EVEN THE BIAS CORRECTED GGEM/RGEM WHICH HAVE PERFORMED QUITE WELL IN THESE SCENARIOS IS A BIT COOLER THAN THE BETTER MIXED VALUES. HAVE SOME CONCERNS THAT WE/LL BE DEALING WITH A GOOD BIT MORE CLOUD COVER THAN EASTERN ILLINOIS DID YESTERDAY...BUT WITH STRENGTHENING BOUNDARY LAYER FLOW STILL FEEL THAT OUR GOING MID/UPPER 50S OVER NORTHERN LOWER /40S EASTERN UPPER UNDER COOL SOUTHEAST WINDS OFF THE ICE OF LAKE HURON/ ARE IN GOOD SHAPE AND HAVE NOT CHANGED THESE SUBSTANTIALLY. TONIGHT: SURFACE LOW MOVES FROM A POSITION OVER SOUTHERN MINNESOTA MONDAY EVENING TO NEAR THE KEWEENAW PENINSULA BY DAYBREAK TUESDAY. ATTENDANT COLD FRONT WILL REACH THE COAST OF NORTHWEST LOWER BY THE END OF THIS PERIOD 12Z TUESDAY. THIS POSITION IS WELL AGREED UPON IN THE GUIDANCE BOTH MODEL TO MODEL AND RUN TO RUN. NARROW MOISTURE PLUME OF >0.75" PWATS WILL THIN AS IT ARRIVES AHEAD OF THE FRONT AFTER MIDNIGHT...BUT AIRMASS WILL BE QUITE JUICY FOR THIS TIME OF YEAR. QG FORCING FOR ASCENT WILL INCREASE GIVEN ~15DAM/12HR HEIGHT FALLS ALONG WITH SOME SEMBLANCE OF A COUPLED JET STRUCTURE ALOFT. LLEVEL CONVERGENCE IS NOT SPECTACULAR...BUT GIVEN AFOREMENTIONED QG FORCING AND INCREASING AVAILABLE MOISTURE...ALONG WITH FAIRLY STEEP LAPSE RATES THROUGH THE COLUMN...EXPECT A LINE OF SHOWERS TO ACCOMPANY THE FRONT AS IT ARRIVES. SREF/GFS PRETTY AGGRESSIVE WITH ARRIVING SHOWER LINE...WITH NAM /AND EXTENT OF CURRENT RAP/ MUCH LESS SO. WITH SOUTHEASTERLY LLEVEL FLOW...GUT FEELING IS SOMETHING CLOSER TO THE SLOWER SIDE OF THE GUIDANCE ENVELOPE WILL VERIFY...AND WILL TREND THE FORECAST IN THIS DIRECTION...RESTRICTING LIKELY POPS BEFORE MIDNIGHT TO AREAS WEST OF TVC/CAD...WITH THIS AREA EXPANDING INTO THE REMINDER OF THE CWA AFTER MIDNIGHT...SAVE SOUTHEASTERN SECTIONS...WHERE WE/LL GO WITH SCT SHRA WORDING AS CONFIDENCE THAT MOISTURE MAKES IT THIS FAR EAST IS LESS. QPF: WITH THE AFOREMENTIONED STRUGGLE TO SATURATE IN THE LLEVELS...DON/T EXPECT QPF TO GET TOO OUT OF HAND...BUT NET CELL MOTION WILL NOT BE TERRIBLY FAST GIVEN DEEP-LAYER SOUTHERLY FLOW. THUS 0.05-0.2" VALUES APPEAR APPROPRIATE...HEAVIEST NORTH AND WEST. TEMPERATURES /CONFIDENCE: MODERATE-HIGH/: TEMPERATURES WILL REMAIN MILD AHEAD OF THE FRONT...AND WITH MOISTENING LLEVELS AND MODERATE SOUTH BREEZES...THIS PERIOD WILL PROBABLY BE OUR BIGGEST SNOW-EATER AS DEWPOINTS RISE ABOVE FREEZING WITH TEMPERATURES HOLDING IN THE 40S OVER NORTHERN LOWER...AND UPPER 30S OVER EASTERN UPPER. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 307 AM EDT MON MAR 31 2014 ...BELOW NORMAL TEMPERATURES AND ACTIVE WEATHER RETURNS (JUST THE MESSENGER...REMEMBER)... HIGH IMPACT WEATHER POTENTIAL: CONFIDENCE GROWING ON AT LEAST SOME IMPACTS FROM LATE WEEK STORM SYSTEM. WHAT THAT IS...WELL...THAT'S A WHOLE OTHER ISSUE. OVERVIEW: EXCITED PACIFIC WAVE TRAIN OF ENERGY SET TO CONTINUE FOR THE FORESEEABLE FUTURE. AMPED UP PACIFIC JET REGIME SAYS SO...AND COMBINED WITH LACK OF DOWNSTREAM NORTH ATLANTIC BLOCKING (PER NAO/AO INDICES) SHOULD KEEP A STEADY PARADE OF STORMS CROSSING THE LOWER 48. UNFORTUNATELY...OUR WINTER LONG FRIEND POLAR VORTEX REFUSES TO DIE...AND WITH IT LURKING ACROSS NORTHERN CANADA...IS PLENTY CLOSE ENOUGH TO INTERJECT COLD AIR INTO THESE SYSTEMS TO PROVIDE A WINTRY PRECIPITATION THREAT. FIRST SUCH SYSTEM WILL BE ON ITS WAY OUT TO START THE LONG TERM PORTION OF THE FORECAST...WITH FOCUS SHIFTING TO IMPACTS OF NEXT SYSTEM TOWARDS THE END OF THE WEEK...WITH POTENTIAL FOR ANOTHER SYSTEM TO FOLLOW JUST BEYOND THE FORECAST PERIOD. SO THE GOOD OLD FASHIONED WINTER OF 2013-2014 DOESN'T WANT TO GO DOWN WITHOUT A FIGHT. AND WHY WOULDN'T IT...RIGHT? PRIMARY FORECAST CONCERNS/CHALLENGES: FOCUS CENTERS ON PRECIP TIMING/TYPE AND ASSOCIATED IMPACTS FROM LATE WEEK SYSTEM. DETAILS: TODAY'S WARMTH WILL BE A THING OF THE PAST BY THE SECOND HALF OF TUESDAY AS STRONG LOW PRESSURE PUSHES NORTHEAST ACROSS CENTRAL LAKE SUPERIOR ON INTO ONTARIO. ATTENDANT OCCLUDED FRONT EXPECTED TO CROSS OUR AREA DURING THE MORNING...ACCOMPANIED BY A BAND OF LIGHT TO MODERATE SHOWERS. PER SPRINGTIME USUAL...MOST SIGNIFICANT SURFACE CAA PARTIALLY DELAYED BEHIND THIS FRONT...BUT WILL MAKE ITS PRESENCE FELT THROUGH THE AFTERNOON VIA GUSTY SOUTHWEST WINDS/WHICH DEEPENING BL AND MOMENTUM TRANSFER PROGS SUGGEST COULD REACH 30MPH. MORNING HIGHS IN THE 40S WILL FALL THROUGH THE DAY...WITH WIDESPREAD LOWER AND MIDDLE 30S EXPECTED BY LATE IN THE AFTERNOON. ADDITIONAL MOISTURE ROTATING AROUND SOUTH SIDE OF DEPARTING STORM WILL CONTINUE TO BRING A SHOWER THREAT... WHICH SHOULD TRANSITION OVER TO SNOW AS COLD AIR DEEPENS. AMOUNTS WILL BE LIGHT...GREATEST ACROSS EASTERN UPPER WHERE SOME SUB ONE INCH SNOW ACCUMULATIONS ARE POSSIBLE. STORM EXIT IS A STEADY ONE TUESDAY NIGHT...WITH SOUTH EXTENSION OF CANADIAN HIGH PRESSURE BUILDING INTO NORTHERN MICHIGAN WEDNESDAY ON INTO THE DAYTIME HOURS OF THURSDAY. WARM FRONT BECOMES INCREASINGLY ACTIVE ACROSS THE OHIO VALLEY...BUT DEEP MID AND LOW LEVEL DRY AIR FEED EXPECTED TO KEEP ANY PRECIPITATION OFF TO OUR SOUTH. BACK BELOW NORMAL TEMPERATURES GO...WITH HIGHS WEDNESDAY AND THURSDAY IN THE 30S AND 40S. CHALLENGES GO UP...CONFIDENCE GOES DOWN TO END THE WORK WEEK. STILL PLENTY OF DEBATE WITHIN GUIDANCE ON EXACTLY HOW NEXT SYSTEM UNFOLDS AS IT EJECTS OUT OF THE INTERMOUNTAIN WEST. ECMWF EASILY MOST STEADY WITH THIS SYSTEM...CONTINUING TO ADVERTISE MID LEVEL LOW AND ITS SURFACE REFLECTION PASSING THROUGH THE WESTERN LAKES FRIDAY. OTHER MID RANGE PROGS SHOWING FAR LESS CONSISTENCY...SOME OF WHICH HAVE SHOWN LITTLE NORTHERN MICHIGAN IMPACTS AS SYSTEM HARMLESSLY PASSES BY TO OUR SOUTH. HARD TO IGNORE THE ROCK-STEADY ECMWF...AND FORECAST WILL START TO BE TRENDED (PARTIALLY) IN THAT DIRECTION. SYSTEM LOOKS TO BE OCCLUDING ON ITS PASSAGE...AND APPEARS RIPE FOR SOUTHERN CONUS CONVECTIVE ACTIVITY TO INTERFERE WITH NORTHWARD MOISTURE TRANSPORT. SO...JUST NOT EXPECTING A HUGE PRECIPITATION MAKER. PRECIP TYPE A WHOLE OTHER ISSUE...AND ONE THE SPECIFICS OF WHICH STILL REMAIN ELUDING. WESTERN SOLUTION NO DOUBT SUPPORTS ENOUGH OF AN ELEVATED WARM NOSE NORTHWARD ADVANCE TO BRING PLENTY OF PRECIPITATION TYPE ISSUES. FROM A PATTERN RECOGNITION STANDPOINT...SYSTEM HAS SOME CLASSIC FREEZING RAIN SIGNATURES...WITH SAID ELEVATED WARM NOSE UNDERCUT BE PERSISTENT COLD AND DRY EAST FLOW ROTATING AROUND QUEBEC HIGH PRESSURE. TIMING WILL BE KEY...BUT AN OVERNIGHT/EARLY MORNING ARRIVAL OF PRECIPITATION RAISES CONCERNS FOR FREEZING RAIN IMPACTS. GIVING UNCERTAINTIES...AND PERSONAL STEADFAST RULE NOT TO INTRODUCE SUCH A LOW PROB EVENT THIS FAR OUT...WILL REFRAIN FROM INTRODUCING A SPECIFIC FREEZING RAIN MENTION IN THE FORECAST JUST YET...KEEPING A MUCH MORE GENERIC RAIN/SNOW WORDING. DEFINITELY SOMETHING TO KEEP AN EYE ON...AND WILL CONTINUE TO USE HAZARDOUS WEATHER OUTLOOK/BRIEFING/WEATHER GRAPHICS TO HIGHLIGHT THIS WINTRY PRECIP POTENTIAL. JUST HOW FAST ABOVE SYSTEM EXITS WILL HAVE PLENTY TO SAY ABOUT THIS WEEKENDS WEATHER. SLOWER LOOK ADVERTISED BY ECMWF WOULD KEEP LINGERING SNOW SHOWER THREAT SATURDAY...GIVING WAY TO DRY AND CHILLY WEATHER FOR SUNDAY. WHILE OUTSIDE OF THIS FORECAST ENVELOPE... PATTERN REMAINS RIPE FOR ADDITIONAL STORMY (WINTRY?) WEATHER HEADING THROUGH NEXT WEEK. DEFINITELY LOOKS LIKE THE EXTENDED PERIOD OF RATHER UNEVENTFUL WEATHER OF LATE IS OVER. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 645 AM EDT MON MAR 31 2014 VFR CONDITIONS SET TO CONTINUE WITH SLOW TOP-DOWN SATURATION BRINGING A GRADUAL LOWERING OF THE CLOUD DECK. OCCLUDED FRONT APPROACHES OVERNIGHT...WITH JUST ENOUGH LIFT AND MOISTURE TO BRING THE POTENTIAL FOR SOME LIGHT SHOWERS. LOW LEVELS LOOK TO REMAIN DRY...AND QUESTIONS CONTINUE ON EXACT COVERAGE. WILL CONTINUE TO COVER THIS THREAT WITH SIMPLE VICINITY MENTION. BIGGEST STORY WILL BE THE DEVELOPMENT OF STRONG LOW LEVEL JET OVERNIGHT...BRINGING LLWS TO ALL SITES RIGHT THROUGH EARLY TUESDAY MORNING. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JPB SYNOPSIS...MSB SHORT TERM...ARNOTT LONG TERM...MSB AVIATION...MSB
Hazardous weather outlook, Mar 31, 3:09 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 309 AM EDT MON MAR 31 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 011015- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 309 AM EDT MON MAR 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STORM SYSTEM WILL IMPACT MUCH OF NORTHERN MICHIGAN THURSDAY NIGHT THROUGH EARLY SATURDAY. WHILE THE DETAILS REMAIN UNCERTAIN...THERE IS A CHANCE FOR MIXED PRECIPITATION AND SLICK TRAVEL DURING THIS PERIOD. PLEASE STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MIDWEEK. HOWEVER... SPOTTERS ARE ENCOURAGED TO RELAY ANY RAIN OR SNOW REPORTS MONDAY NIGHT THROUGH TUESDAY. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. ARNOTT
Nearby
River Flood Warnings in Michigan, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.